Utilize este identificador para referenciar este registo: http://hdl.handle.net/10400.7/113
Título: Mapping of quantitative trait loci using the skew-normal distribution
Autor: Fernandes, Elisabete
Pacheco, António
Penha-Gonçalves, Carlos
Palavras-chave: Interval mapping (IM)
Quantitative trait loci (QTL)
Skew-normal distribution
Expectation-maximization (EM)
Data: 2007
Editora: Zhejiang University
Citação: Fernandes, E., Pacheco, A., Penha-Gonçalves, C. (2007). Mapping of quantitative trait loci using the skew-normal distribution. J Zhejiang Univ Sci B 8(11):792-801
Resumo: In standard interval mapping (IM) of quantitative trait loci (QTL), the QTL effect is described by a normal mixture model. When this assumption of normality is violated, the most commonly adopted strategy is to use the previous model after data transformation. However, an appropriate transformation may not exist or may be difficult to find. Also this approach can raise interpretation issues. An interesting alternative is to consider a skew-normal mixture model in standard IM, and the resulting method is here denoted as skew-normal IM. This flexible model that includes the usual symmetric normal distribution as a special case is important, allowing continuous variation from normality to non-normality. In this paper we briefly introduce the main peculiarities of the skew-normal distribution. The maximum likelihood estimates of parameters of the skew-normal distribution are obtained by the expectation-maximization (EM) algorithm. The proposed model is illustrated with real data from an intercross experiment that shows a significant departure from the normality assumption. The performance of the skew-normal IM is assessed via stochastic simulation. The results indicate that the skew-normal IM has higher power for QTL detection and better precision of QTL location as compared to standard IM and nonparametric IM.
Descrição: This deposit is in restrictedAccess (it can't be in open access to the public), and can only be accessed by two ways: either by requesting a legal copy from the author (the email contact present in this deposit) or by visiting the following link: https://www.ncbi.nlm.nih.gov/pmc/articles/PMC2064950/
Peer review: Yes
URI: http://hdl.handle.net/10400.7/113
ISSN: 1673-1581
Versão do Editor: http://dx.doi.org/10.1631/jzus.2007.B0792
Aparece nas colecções:DG - Artigos em revistas científicas

Ficheiros deste registo:
Ficheiro Descrição TamanhoFormato 
Fernandes,E._J.Zhejiang.Univ-Sc.B._(2007).pdfmain article715,75 kBAdobe PDFVer/Abrir

FacebookTwitterDeliciousLinkedInDiggGoogle BookmarksMySpace
Formato BibTex MendeleyEndnote 

Todos os registos no repositório estão protegidos por leis de copyright, com todos os direitos reservados.